Thunderstorm Wind, Yadkin
- When
- November 16, 12:10 AM EST
- Where
- Yadkin County, 2 mi W of Longtown
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.150, -80.730
Trees down on Highway 21N.
A line of thunderstorms moved across the foothills of northwest North Carolina, during the early morning of the 16th, producing wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
A line of thunderstorms moved across the foothills of northwest North Carolina, during the early morning of the 16th, producing wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Nov 15, 10:42 PM EST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1042 PM EST WED NOV 15 2006
.UPDATE...
HAVING TO MAKE MORE ADJUSTMENTS TO TEMPS OVERNIGHT AS APPEARS LITTLE
COOLING WILL OCCUR EVEN AS RAIN MOVES IN...AND WARM FRONT ON OUR
SOUTHEAST DOORSTEP LOOKS LIKE IT WILL BRING MID 60S TO THE PIEDMONT
BY MORNING.
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 6 AM EST THURSDAY FOR VAZ010>017-032.
WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR VAZ010>017.
HIGH WIND WARNING UNTIL 4 AM EST THURSDAY FOR VAZ007-009.
NC...FLASH FLOOD WATCH UNTIL 6 AM EST THURSDAY FOR NCZ001>003-
018>020.
WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR NCZ001-002-018.
WV...WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR WVZ043>045.
HIGH WIND WARNING UNTIL 4 AM EST THURSDAY FOR WVZ042.
&&
UPDATE...JSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1011 PM EST WED NOV 15 2006 NCZ001>003-018>020-VAZ010>017-032-170315- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK- 1011 PM EST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. SHOWERS TONIGHT ARE EXPECTED TO BE HEAVY AT TIMES...AND MAY BRING RAINFALL RATES OF 1 TO 2 INCHES AN HOUR FOR A PERIOD. RAINFALL TOTALS OF 1.5 TO 3 INCHES ARE LIKELY...ESPECIALLY ALONG AND NEAR THE BLUE RIDGE. IN ADDITION A WIND ADVISORY IS IN EFFECT FOR SOUTHEAST WINDS WHICH MAY GUST AS HIGH AS 50 MPH TONIGHT ACROSS THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. VAZ007-009-WVZ042-170315- TAZEWELL-SMYTH-MERCER- 1011 PM EST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR TONIGHT. SOUTH-SOUTHEAST WINDS AHEAD OF A SLOW MOVING COLD FRONT MAY GUST AS HIGH AS 60 MPH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. WVZ043>045-170315- SUMMERS-MONROE-GREENBRIER- 1011 PM EST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT FOR LATE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING FOR WIND SOUTHEAST WIND GUSTS TO 50 MPH ALONG THE HIGHER RIDGES. SHOWERS MAY BECOME HEAVY LATE TONIGHT AS A COLD FRONT MOVES SLOWLY THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS ALONG A SLOW MOVING COLD FRONT MAY CONTINUE TO BE HEAVY THURSDAY MORNING. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED AT THIS TIME. THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NCZ004>006-VAZ018>020-022>024-033>035-043>047-058-059-170315- STOKES-ROCKINGHAM-CASWELL-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1011 PM EST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA... SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT SHOWERS MAY BECOME HEAVY LATE TONIGHT AS A COLD FRONT MOVES SLOWLY THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS ALONG A SLOW MOVING COLD FRONT MAY CONTINUE TO BE HEAVY THURSDAY MORNING. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1159 PM EST WED NOV 15 2006 NCZ002-003-019-020-VAZ011-013>017-032-WVZ044-160600- YADKIN NC-WILKES NC-SURRY NC-ALLEGHANY NC-GRAYSON VA-PATRICK VA- FLOYD VA-MONTGOMERY VA-GILES VA-MONROE WV-CARROLL VA-PULASKI VA- 1159 PM EST WED NOV 15 2006 AT 1157 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDING FROM EASTERN WILKES AND YADKIN COUNTIES...NORTHWARD INTO ALLEGHANY AND SURRY COUNTIES IN NORTHWEST NORTH CAROLINA...AND NORTHWARD INTO THE VIRGINIA BORDER COUNTIES INCLUDING THE NEW RIVER VALLEY. THIS LINE IS MOVING SLOWLY EASTWARD...AND PRODUCING VERY HEAVY RAINFALL. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED WITH THIS LINE AS IT MOVES THROUGH. FLOODING OF SMALL STREAMS AND CREEKS IS POSSIBLE FROM THIS HEAVY RAINFALL. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. JJ
The Roanoke radar (KFCX), 105 km away, was scanning. The volume nearest the first event began at 05:09 UTC.
3 thunderstorm wind. Local standard time, as filed.
Trees down on Highway 21N.
Some trees down.
Trees down in and near the city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, November 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5278, 5280, 5279.